Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 129, NWS Gaylord, MI

July 29, 2008Benzie County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 29, 2008, 10:52 PM EDT for Benzie County, Michigan. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2008, 10:52 PM EDT (02:52 UTC)
Expired
Jul 29, 2008, 11:45 PM EDT
In force
53 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

County Benzie County, MI

The radar

The NCL Michigan radar (KAPX), 116 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2253 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 300252
SVRAPX
MIC019-300345-
/O.NEW.KAPX.SV.W.0129.080730T0252Z-080730T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1052 PM EDT TUE JUL 29 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1145 PM EDT

* AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES 
  SOUTHWEST OF FRANKFORT...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELBERTA...
  FRANKFORT...
  BENZONIA...
  BEULAH...
  HONOR...
  PLATTE TOWNSHIP...
  BENDON...
  LAKE ANN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4470 8627 4474 8616 4474 8611 4477 8608
      4478 8581 4452 8582 4453 8624 4459 8624
      4460 8625 4463 8625 4464 8627
TIME...MOT...LOC 0252Z 248DEG 28KT 4461 8631

$$
3 follow-up statements
000 
WWUS34 KAPX 300307
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1107 PM EDT TUE JUL 29 2008

MIC019-300345-
/O.CON.KAPX.SV.W.0129.000000T0000Z-080730T0345Z/
BENZIE MI-
1107 PM EDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR BENZIE COUNTY...

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELBERTA...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BENZONIA...
  BEULAH...
  HONOR...
  PLATTE TOWNSHIP...
  WALLIN...
  BENDON...
  LAKE ANN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4470 8627 4474 8616 4474 8611 4477 8608
      4478 8581 4452 8582 4453 8624 4459 8624
      4460 8625 4463 8625 4464 8627
TIME...MOT...LOC 0307Z 251DEG 26KT 4464 8617

$$
000 
WWUS34 KAPX 300322
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1122 PM EDT TUE JUL 29 2008

MIC019-300345-
/O.CON.KAPX.SV.W.0129.000000T0000Z-080730T0345Z/
BENZIE MI-
1122 PM EDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR BENZIE COUNTY...

AT 1121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES NORTHEAST OF FRANKFORT...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HONOR...
  PLATTE TOWNSHIP...
  LAKE ANN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4474 8616 4474 8612 4477 8608 4478 8586
      4478 8582 4477 8581 4465 8583 4463 8614
      4463 8625 4464 8627 4470 8627
TIME...MOT...LOC 0322Z 249DEG 17KT 4470 8615

$$
000 
WWUS34 KAPX 300344
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1144 PM EDT TUE JUL 29 2008

MIC019-300355-
/O.EXP.KAPX.SV.W.0129.000000T0000Z-080730T0345Z/
BENZIE MI-
1145 PM EDT TUE JUL 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR BENZIE COUNTY HAS EXPIRED...

AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.

LAT...LON 4474 8616 4474 8612 4477 8608 4478 8586
      4478 8582 4477 8581 4465 8583 4463 8614
      4463 8625 4464 8627 4470 8627
TIME...MOT...LOC 0345Z 249DEG 17KT 4474 8601

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:32 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 29, 10:32 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EDT TUE JUL 29 2008

.UPDATE...WEATHER ANALYSIS THIS EVENING REVEALS STRONG 850-700MB
MOISTURE ADVECTION ONGOING ACROSS NORTHERN MICHIGAN. WITHIN THIS
AREA OF MOISTURE ADVECTION...A BAND OF SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED AND BECOME MORE WIDESPREAD. THE COLD FRONT IS STILL
WELL BACK TO THE WEST FROM WESTERN UPPER MICHIGAN...SOUTHWARD
THROUGH WESTERN WISCONSIN. LARGER AND MORE ORGANIZED AREA OF SHOWERS
AND THUNDERSTORMS ORIGINATED OVER NORTHEAST MISSOURI EARLY THIS
EVENING AND EVOLVED INTO A RATHER IMPRESSIVE MCS ACROSS NORTHERN AND
CENTRAL ILLINOIS. CERTAINLY APPEARS THAT THIS COMPLEX TO THE SOUTH
HAS BEEN ROBBING SOME OF THE BETTER MOISTURE FROM STREAMING
NORTHWARD INTO THE AREA.

WITH THIS IN MIND...WE REMAIN VERY STABLE WITH THE 00Z KAPX SOUNDING
REVEALING NO MLCAPE AND LAPS DATA SHOWS MLCAPES STRUGGLING TO REACH
200J/KG ANYWHERE IN NORTHERN LOWER MICHIGAN. WE WILL CONTINUE TO
DECOUPLE OVERNIGHT...WITH ANY SEVERE THREAT BECOMING NONEXISTENT.
THUS...WILL DOWNPLAY THE SEVERE THREAT FOR THE REMAINDER OF THE
NIGHT. HOWEVER...WITH THE ONGOING MOISTURE ADVECTION AND SURFACE
TROUGH CROSSING THE AREA OVERNIGHT...MOST AREAS WILL SEE A PERIOD OF
SHOWERS AND THUNDERSTORMS. AS THE BOUNDARY PASSES
SOUTHEAST...PRECIPITAITON WILL BECOME LESS WIDESPREAD. RELUCTANT TO
REMOVE POPS AS THE FRONT STILL RESIDES TO THE WEST...AND CERTAINLY
GOING TO BE A MORE FAVORABLE AIRMASS TO GENERATE AN ISOLATED SHOWER
OR STORM. TEMPERATURES REMAINED UNTOUCHED.

KAS

&&

.AVIATION... /ISSUED 736 PM EDT TUE JUL 29 2008/

LOW PRESSURE NORTH OF MINNESOTA WILL MOVE EAST...PUSHING A COLD
FRONT ACROSS NORTHERN MI OVERNIGHT. A NARROW BAND OF MOISTURE AND
INSTABILITY WILL ARRIVE AHEAD OF THE FRONT...GIVING ALL TAF SITES A
SMALL CHANCE OF A THUNDERSTORM TONIGHT...MAINLY AFTER MIDNIGHT. THE
BEST CHANCE WILL BE AT KPLN WHERE THE THUNDERSTORMS WILL BE INCLUDED
IN THE TAF. FOG IS POSSIBLE AFTER THAT...UNTIL DRIER AIR WORKS IN
FROM THE WEST AFTER SUNRISE WED.

KAS

&&

.PREV DISCUSSION... /ISSUED 342 PM EDT TUE JUL 29 2008/

WELL DEFINED LOW PRESSURE NORTH OF MN...WITH A COLD FRONT CURLING
SOUTHWARD ACROSS EASTERN MN. SOUPY AIR CONTINUES TO SLOWLY OOZE
NORTH JUST AHEAD OF THE FRONT...WITH NEAR 70F DEW POINTS AS FAR
NORTH AS IRONWOOD MI. THIS IS THE EXPECTED GENESIS REGION FOR
POTENTIALLY STRONG STORMS OVER THE NEXT FEW HOURS. CLOSER TO HOME...
THIS INITIAL BAND OF SHOWERS/STORMS DIED BEFORE GETTING TO EASTERN
UPPER...BUT A SECONDARY BAND IS BRINGING RAIN TO WESTERN MACKINAC
AND FAR WESTERN CHIPPEWA. PRECIP TRENDS ARE SVR POTENTIAL ARE THE
MAIN CONCERNS FOR TONIGHT.

TONIGHT...THE COLD FRONT WILL CROSS MOST OF NORTHERN MI OVERNIGHT...
BUT MAY NOT QUITE MAKE IT TO OSC BY MORNING. WE/RE SEEING CONVECTION
DEVELOPING OVER FAR WESTERN UPPER MI AND N CENTRAL WI...AT THE NOSE
OF THE HIGH-HUMIDITY LOW LEVEL AIRMASS. SOME STORMS MAY YET GET
GOING A BIT TO THE WEST OF THIS...ALONG THE FRONT ITSELF JUST EAST
OF THE WI/MN BORDER. HI-RES WINDOW WRF RUNS SAY THIS SHOULD HAPPEN.

FOR NOW...MUCAPES ARE AROUND 1500J/KG IN FAR WESTERN UPPER MI...
WHILE MLCAPES ARE NEARING 2500J/KG BACK TOWARD THE TWIN CITIES. THE
FORMER LEVEL OF INSTABILITY WILL ARRIVE WEST OF I-75 IN EASTERN
UPPER...AND WEST OF US-131 IN NORTHERN LOWER...THIS EVENING. MODEL
PROGS MUCAPES (LIFTING FROM 875MB) TO APPROACH 2500J/KG AFTER 06Z
ACROSS FAR NORTHERN LOWER. THE MODELS TEND TO OVERDUE THIS...BUT
REGARDLESS WE WILL JUICE UP NICELY OVERNIGHT. THIS IS IN COMBINATION
WITH 500MB WINDS NEARING 45KT ACROSS THE NORTH...WITH CORRESPONDING
0-6KM BULK SHEAR AROUND 40KT. DRY AIR ENTRAINING IN AT MID LEVELS
INTO THE COLD FRONTAL ZONE (AS SEEN ON SATELLITE) WOULD ENHANCE
POTENTIAL FOR ORGANIZED CONVECTION WITH A DAMAGING WIND THREAT. THE
MAIN CAVEAT IS OF COURSE THE TIME OF DAY. STORMS WILL BE ELEVATED
LATE TONIGHT...AND GETTING WINDS TO THE SURFACE IS NOT A SURE THING.
WOULD EXPECT THAT THE MOST ORGANIZED STORMS CAN DO IT. HAIL THREAT
VERY MARGINAL WITH HIGH FREEZING LEVELS (13.5-14K FEET).
HOWEVER...ANY ELEVATED SUPERCELLS COULD HAVE STRONG ENOUGH UPDRAFTS
FOR MARGINALLY SVR HAIL.

GIVEN UPSTREAM RADAR TRENDS IN WESTERN UPPER MI/NORTHERN WI...WILL
BUMP POPS TO NUMEROUS IN EASTERN UPPER MI AND STRAITS AREA. WILL
PLAY THE WAITING GAME TO THE SOUTH...WITH SCT POPS. WILL CONTINUE TO
REFERENCE THE BETTER SVR THREAT NW OF A LAKE CITY-ROGERS CITY LINE.
MIN TEMPS ON THE WARM SIDE IN THE LOW/MID 60S.

JZ

WEDNESDAY...WILL MAINTAIN A CHC OF CONVECTION OVER MUCH OF THE NRN
LAKES REGION...MAINLY IN THE MORNING...AS A COLD FRONT SWEEPS OVER
THE STATE. THE BEST CHANCE OF PCPN INTO THE AFTERNOON WILL BE EAST
OF I-75...AS THE COLD FRONT DIPS TOWARD SAGINAW BAY. SFC DEW PTS
IN ADVANCE OF THE FRONT WILL REMAIN IN THE 60S ACROSS MUCH OF THE
CWA...WITH 850 MB DEW PTS AROUND 10C WHILE 850/500 MB LAPSE RATES
LINGER AROUND 7 C/KM. MODEL SOUNDING CAPES WILL BE AROUND 850 J/KG
WHILE LIFTED INDEX WILL BE AROUND -4C INTO THE AFTN. WILL MENTION
AFTN HIGHS IN THE LOW TO MID 80S...AS 850 MB TEMPS LINGER AROUND 13C
TO 15C. WILL MENTION A DECREASE IN CLOUD COVER WEDNESDAY NIGHT AS
THE SFC SYSTEM PUSHES EAST. HOWEVER MID AND UPPER LEVEL TROUGHING
WILL SWING OVER THE NRN LAKES DURING THE OVERNIGHT PERIOD...ENOUGH
TO GENERATE AT LEAST PARTLY CLOUDY SKIES. OVERNIGHT LOWS WILL REMAIN
WARM FOR THIS TIME OF YEAR...GENERALLY IN THE UPPER 50S TO AROUND
60.

THURSDAY...GOING TO CONTINUE WITH A DRY FORECAST OVER THE NRN LAKES
REGION...AS SURFACE AND UPPER LEVEL RIDGING BUILD BACK INTO THE
GREAT LAKES REGION BEHIND THE EASTWARD EXITING STORM SYSTEM. OVERALL
SHOULD BE A NICE PLEASANT DAY WITH NEARLY NORMAL TEMPERATURES FOR
THIS TIME OF YEAR...RANGING BETWEEN 75 AND 80 DEGREES. EXPECT LOW
HUMIDITY ALSO AS 850 MB DEW PTS REMAIN BELOW 6C...AND SFC DEW PTS
DROP INTO THE MID 50S. WILL CONTINUE THE DRY FORECAST THROUGH
THURSDAY NIGHT AS SURFACE AND UPPER LVL RIDGING CONTINUES TO
DOMINATED THE REGION. WILL MENTION OVERNIGHT LOWS IN THE MID 50S
MOST LOCATIONS.

FRIDAY...WILL MENTION A WARM DRY DAY AS SURFACE AND UPPER LEVEL
RIDGING CONTROL THE GREAT LAKES REGION AND MUCH OF THE UPPER
MIDWEST. 850 MB TEMPS WILL INCREASE TO AROUND 16C WITH MODEL
SOUNDINGS SHOWING GOOD MIXING THROUGH 850MB. THEREFORE WILL MENTION
AFTERNOON HIGHS IN THE MID 80S...WHICH IS AROUND 5 DEGREES ABOVE
NORMAL FOR THIS TIME OF YEAR. WILL MENTION WARM AND MUGGY
CONDS FRIDAY NIGHT...AS 850MB DEW PTS INCREASE TO AROUND 15C WHILE
850MB TEMPS INCREASE TO 19C...IN ADVANCE OF A DEVELOPING UPPER
MIDWEST STORM SYSTEM. THIS SYSTEM IS PROGGED TO MOVE TOWARD THE
GREAT LAKES REGION...INTO THE WRN LAKES SATURDAY NIGHT. WILL KEEP
OVERNIGHT LOWS MILD FRIDAY NIGHT IN THE 60S...DUE TO THE WARM
AIR ADVECTING NORTH INTO THE REGION...ALONG AND HEAD OF THE UPPER
MIDWEST SYSTEM.

SATURDAY THROUGH TUESDAY...ABOVE NORMAL TEMPERATURES WILL INFLUENCE
THE GREAT LAKES REGION THIS WEEKEND...WITH NEAR NORMAL TO SLIGHTLY
ABOVE TEMPERATURES LINGERING INTO THE BEGINNING OF NEXT WEEK. SFC
HIGH PRESSURE WILL LINGER OVER THE ERN GREAT LAKES AND OHIO VALLEY
SATURDAY...WHILE A STORM SYSTEM MOVES TOWARD THE STATE FROM THE
UPPER MIDWEST. WARM AND MUGGY AIR IN ADVANCE OF THE APPROACHING
STORM SYSTEM WILL BE IN PLACE OVER THE STATE THIS WEEKEND...AS 850
MB TEMPS WARM TO 22C AND 850MB DEW PTS CLIMB TO BETWEEN 14C AND 16C.
A LITTLE CONCERNED ABOUT CONVECTION CHANCES OVER THE REGION SATURDAY
AS MODELS SHOW EXTREME WARMING ALOFT...WARMING TO 12C AT 700 BY THE
AFTERNOON WHICH SHOULD ENABLE A CAP OVER THE SRN AND CENTRAL
PORTIONS OF THE FORECAST AREA. HOWEVER EXTENDED MODELS DUE SHOW A
WARM FRONTAL BOUNDARY MOVING INTO EXTREME NRN LWR AND THE STRAITS
REGION SATURDAY AFTERNOON...WHICH MAY BE ENOUGH TO TRIGGER A BETTER
CHANCE OF CONVECTION NORTH OF THE WARM FRONT OVER EAST UPPER AND THE
STRAITS REGION. WILL CONTINUE A CHANCE OF CONVECTION OVER THE CWA
EARLY SUNDAY AS THE STORM SYSTEM MOVES THROUGH THE REGION. THE WARM
AND MUGGY AIRMASS WILL LINGER OVER THE STATE IN ADVANCE OF THE FRONT
...AS 850 MB TEMPS REMAIN AROUND 22C WITH 850 MB DEW PTS LINGERING
AROUND 16C. WILL KEEP AFTERNOON HIGHS WELL ABOVE NORMAL SUNDAY IN
THE UPPER 80S TO AROUND 90. MODELS SHOWING THE WARM AIR OVER THE
STATE HAVING A HARD TIME EXITING THE REGION BEHIND THE COLD FRONTAL
PASSAGE SUNDAY...AS 850 MB TEMPS REMAIN AROUND 18C MONDAY FALLING
ONLY TO AROUND 14C TUESDAY. THEREFORE WILL KEEP AFTERNOON HIGHS IN
THE 80S INTO THE BEGINNING OF NEXT WEEK. WILL KEEP A MENTION OF
CONVECTION IN THE FORECAST MONDAY NIGHT...AS A SECOND STORM SYSTEM
FROM THE UPPER MIDWEST MOVES OVER THE GREAT LAKES COMBINED WITH A
850 MB TROUGH SWEEPING OVER THE REGION. 850 MB DEW PTS IN ADVANCE OF
THIS FEATURE WILL LINGER AROUND 14C WITH 850 MB TEMPS LINGERING
AROUND 19C...THEREFORE WILL CONTINUE THE WARM AND MUGGY CONDS FOR
MONDAY. WILL MENTION DRY AND COOLER/LESS MUGGY CONDS TUESDAY AS 850
MB DEW PTS DROP TO UNDER 6C BEHIND THE EXITING STORM SYSTEM...AND
HIGH PRESSURE SLOWLY BUILDS BACK ACROSS THE REGION.

SWR

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jul 29, 10:01 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EDT TUE JUL 29 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1001 PM EDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...OVERNIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF
NORTHERN MICHIGAN OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY ACROSS ALL OF NORTHERN
MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:25 PM EDTSpecial Marine WarningAPX65 min
Jul 29, 10:25 PM EDTSpecial Marine WarningAPX81 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.